Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 4, NWS Dodge City, KS

January 11, 200927 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Jan 11, 2009, 3:07 PM CST for 27 counties in Kansas. It took effect at Jan 12, 2009, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:07 PM CST (21:07 UTC)
In effect from
Jan 12, 2009, 9:00 AM CST
Expired
Jan 12, 2009, 6:06 PM CST
In force
9 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2140 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 112107
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CST SUN JAN 11 2009

...VERY STRONG NORTH WINDS WILL RETURN TO WESTERN KANSAS MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO
EASTERN IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE FROM
THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE MONDAY MORNING
AND WILL SPREAD ACROSS ALL OF KANSAS BY MID AFTERNOON. STRONG
WINDS ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE
INVASION OF COLD AIR, RESULTING IN VERY STRONG AND GUSTY SURFACE
WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-120515-
/O.NEW.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
307 PM CST SUN JAN 11 2009 /207 PM MST SUN JAN 11 2009/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST
/7 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM
CST /7 PM MST/ MONDAY. 

NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF
50 MPH IN THE HAYS AND WAKEENEY AREA BY MID MORNING. THE STRONG
WINDS WILL SPREAD SOUTHWARD DURING THE DAY...REACHING COLDWATER
AND MEDICINE LODGE BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG
EAST-WEST ROADWAYS. USE EXTRA CAUTION.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION
NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND
OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. 

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY.

$$

01

$$
5 follow-up statements
000 
WWUS73 KDDC 120346
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CST SUN JAN 11 2009

...VERY STRONG NORTH WINDS WILL RETURN TO WESTERN KANSAS MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO
EASTERN IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE FROM
THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE MONDAY MORNING
AND WILL SPREAD ACROSS ALL OF KANSAS BY MID AFTERNOON. STRONG
WINDS ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE
INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY SURFACE
WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-121200-
/O.CON.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
946 PM CST SUN JAN 11 2009 /846 PM MST SUN JAN 11 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
8 PM CST /7 PM MST/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
8 PM CST /7 PM MST/ MONDAY. 

NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF
50 MPH IN THE HAYS AND WAKEENEY AREA BY MID MORNING. THE STRONG
WINDS WILL SPREAD SOUTHWARD DURING THE DAY...REACHING COLDWATER
AND MEDICINE LODGE BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST
ROADWAYS. USE EXTRA CAUTION.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE
ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES
AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

$$
000 
WWUS73 KDDC 120954
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
354 AM CST MON JAN 12 2009

...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH
DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. ARCTIC AIR WILL
PLUNGE FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE
THIS MORNING AND WILL SPREAD ACROSS KANSAS THIS AFTERNOON.
STRONGER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX
DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN
VERY STRONG AND GUSTY WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-121800-
/O.CON.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
354 AM CST MON JAN 12 2009 /254 AM MST MON JAN 12 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. 

NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF
50 MPH IN THE HAYS AND WAKEENEY AREA LATER THIS MORNING. THE STRONG
WINDS WILL SPREAD SOUTHWARD ACROSS SOUTHWEST KANSAS BY EARLY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST
ROADWAYS. USE EXTRA CAUTION.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE
ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES
AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

$$

GERARD
000 
WWUS73 KDDC 121613
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 AM CST MON JAN 12 2009

...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH
DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. COLD AIR WILL PLUNGE
FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE THIS MORNING
AND WILL SPREAD ACROSS KANSAS THIS AFTERNOON. STRONGER WINDS IN
THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE GROUND
WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY
WINDS.

KSZ030-043>045-061>064-074>077-084>086-130000-
/O.UPG.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/
/O.NEW.KDDC.HW.W.0002.090112T1800Z-090113T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
1013 AM CST MON JAN 12 2009 /913 AM MST MON JAN 12 2009/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH OCCASIONAL GUSTS
AROUND 60 MPH THIS AFTERNOON. THESE VERY STRONG WINDS WILL SPREAD
SOUTHWARD ACROSS SOUTHWEST KANSAS...WEST OF A NESS CITY TO
CIMARRON TO LIBERAL LINE BY EARLY AFTERNOON.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE
ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES
AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ031-046-065-066-078>081-087>090-130015-
/O.CON.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/
ELLIS-RUSH-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1013 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF
50 MPH IN THE HAYS AREA AROUND NOON. THESE STRONG WINDS WILL
SPREAD SOUTHWARD ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS
BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST
ROADWAYS. USE EXTRA CAUTION.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE
ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES
AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

$$

UMSCHEID
000 
WWUS73 KDDC 122012
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CST MON JAN 12 2009

...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH
DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. COLD AIR WILL
CONTINUE TO PLUNGE FROM THE NORTHERN PLAINS INTO KANSAS LATE THIS
AFTERNOON AND EARLY EVENING. STRONGER WINDS IN THE LOWER LEVELS OF THE
ATMOSPHERE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD
AIR...RESULTING IN VERY STRONG AND GUSTY WINDS.

KSZ031-046-130000-
/O.UPG.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/
/O.EXA.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/
ELLIS-RUSH-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER
212 PM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS WILL BE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60
MPH POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY
WINDY CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ030-043>045-061>064-074>077-084>086-130000-
/O.CON.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
212 PM CST MON JAN 12 2009 /112 PM MST MON JAN 12 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

NORTH WINDS WILL BE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60
MPH POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY
WINDY CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ065-066-078>081-087>090-130200-
/O.CON.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
212 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

NORTH WINDS WILL BE AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH
THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY WINDY
CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST
ROADWAYS. USE EXTRA CAUTION.

LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE
ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES
AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS.

THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID
SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY
CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE
MONDAY.

$$


18
000 
WWUS73 KDDC 130006
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CST MON JAN 12 2009

...WIND SPEEDS WILL SLOWLY DIMINISH...

.AS HIGH PRESSURE BUILDS IN FROM COLORADO AND DARKNESS OVERTAKES
SOUTHWESTERN KANSAS THIS EVENING...WINDS WILL SETTLE INTO THE 15
TO 25 MPH RANGE.

KSZ030-031-043>046-061>064-074>077-084>086-130115-
/O.EXP.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET
606 PM CST MON JAN 12 2009 /506 PM MST MON JAN 12 2009/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS HAVE SIGNIFICANTLY REDUCED AND WERE BELOW BOTH WARNING
AND ADVISORY CRITERIA AS OF 6 PM CST.


$$

KSZ065-066-078>081-087>090-130115-
/O.CAN.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
606 PM CST MON JAN 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE STEADILY DROPPED AND SPPEDS WERE BELOW ADVISORY
CRITERIA AS IF 6 PM CST. THIS EVENING WILL REMAIN WINDY FOR A COUPLE
OF MOPE HOURS, BUT NORTH WINDS WILL DROP INTO THE 15 TO 25 MPH
RANGE BY 10 PM CST.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 2:45 PM CST, 22 minutes earlier.

Area forecast discussion, Jan 11, 2:45 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CST SUN JAN 11 2009

.DISCUSSION...

DAYS 1-2...

THE ROLLER COASTER RIDE OF TEMPERATURES AND WINDS WILL CONTINUE OVER
THE CENTRAL UNITED STATES FOR THE NEXT SEVERAL DAYS. THE MEAN LONG
WAVE RIDGE WILL REMAIN ANCHORED BETWEEN 120W AND 130W WITH A MEAN
TROUGH CENTERED OVER THE EASTERN UNITED STATES. A SHARP
NORTHWEST-SOUTHEAST ORIENTED BAROCLINIC ZONE BETWEEN THE CONTINUALLY
REINFORCED FRIGID AIR OVER THE UPPER MIDWEST AND WARMER AIR IN THE
LEE OF THE ROCKIES WILL PERSIST FOR THE NEXT SEVEN DAYS. NUMEROUS
STRONG SHORT WAVE TROUGHS EMBEDDED IN THE ENHANCED EAST ASIAN JET
WILL CONTINUE TO MOVE RAPIDLY OVER THE EASTERN PACIFIC RIDGE AND
DROP INTO THE MEAN TROUGH POSITION. SURFACE CYCLOGENESIS ALONG THE
BAROCLINIC ZONE WILL OCCUR AS EACH SHORT WAVE TROUGH RIPPLES THROUGH
THE FLOW. DOWNSLOPE FLOW IN ADVANCE OF EACH CYCLONE WILL SCOUR OUT
RESIDUAL COLD AIR OVER THE HIGH PLAINS, RESULTING IN RAPIDLY WARMING
TEMPERATURES, QUICKLY FOLLOWED BY RAPIDLY FALLING TEMPERATURES AS
THE COLD AIR SLOSHES BACK WESTWARD BEHIND EACH CYCLONE. THE
POTENTIAL FOR ANY SIGNIFICANT PRECIPITATION IN THE HIGH PLAINS IS
NEAR ZERO UNTIL THE REGIME CHANGES, ALTHOUGH FLURRIES OR SPRINKLES
ARE POSSIBLE WITH STRONG MID LEVEL FRONTOGENETIC FORCING ALONG THE
PERSISTENT BAROCLINIC ZONE IN ADVANCE OF THE STRONG UPPER LEVEL
TROUGHS. THE BIGGEST FORECAST CHALLENGES THROUGH THE FIRST PART OF
NEXT WEEK ARE TEMPERATURES AND WINDS.

THE DETERMINISTIC MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS THROUGH
DAY SEVEN, ALTHOUGH THERE ARE DIFFERENCE IN SYNOPTIC SCALE DETAILS.
THE GFS APPEARS TO HAVE A GOOD HANDLE ON THE CURRENT ENVIRONMENT AND
LARGELY WAS USED FOR GRID MODIFICATIONS. AMPLIFICATION OF THE
EASTERN PACIFIC RIDGE IS EVIDENT AS WARM AIR SPREADS NORTHWARD IN
ADVANCE OF A DEEP TROUGH NEAR 160W. THIS AMPLIFICATION WILL SUPPORT
ANTICYCLOGENESIS OVER THE NORTHWEST TERRITORIES AND SET THE STAGE
FOR A STRONG INVASION OF FRIGID ARCTIC AIR WEDNESDAY AND THURSDAY.

THE STRONG UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY OVER
SOUTHEASTERN ALBERTA THIS AFTERNOON WILL DROP SOUTHEASTWARD INTO
SOUTH DAKOTA TONIGHT AND WILL EXTEND FROM IOWA TO SOUTH CENTRAL
KANSAS BY MONDAY EVENING. A SURFACE CYCLONE DEVELOPING IN SOUTHWEST
SASKATCHEWAN WILL RIPPLE DOWN THE BAROCLINIC ZONE TO SOUTHEASTERN
IOWA BY MONDAY EVENING. TROUGHING IN THE LEE OF THE ROCKIES IS IN
PROGRESS THIS AFTERNOON WITH PRESSURE FALLS FROM MONTANA INTO
EASTERN COLORADO EVIDENT ON SURFACE ANALYSES. LIGHT NORTHERLY LOW
LEVEL FLOW WILL BECOME SOUTH TO SOUTHWEST THIS EVENING AS THE LEE
TROUGH DEEPENS. A SURFACE TROUGH WILL MOVE ACROSS WESTERN KANSAS
LATE TONIGHT AND EARLY MONDAY, EFFECTING A WIND SHIFT TO THE
NORTHWEST. COLD AIR BEHIND THE SURFACE CYCLONE WILL PLUNGE SOUTHWARD
INTO NORTHERN KANSAS BY LATE MORNING AND ACROSS MOST OF KANSAS BY
LATE AFTERNOON. THE COLDEST AIR WILL PLUNGE INTO THE UPPER MIDWEST
MONDAY NIGHT AND TUESDAY AS A LOBE OF THE POLAR VORTEX ROTATES
AROUND THE DEEP UPPER LEVEL LOW OVER NORTHERN HUDSON BAY.

MID AND HIGH LEVEL MOISTURE WILL INCREASE LATE TONIGHT INTO MONDAY
MORNING IN RESPONSE TO DEEP FRONTOGENETIC FORCING AND UVV IN ADVANCE
OF THE UPPER LEVEL TROUGH DIGGING OVER THE CENTRAL PLAINS. VERY COLD
AIR ALOFT WILL MOVE INTO KANSAS MONDAY MORNING WITH H5 TEMPERATURES
DROPPING TO BELOW -32C BY AFTERNOON. WITH THE VERY COLD AIR ALOFT,
MODEL SOUNDINGS INDICATE CONSIDERABLE MID LEVEL INSTABILITY AND A
DEEP MIXED LAYER BY AFTERNOON. THERE MAY BE SUFFICIENT MID LEVEL
MOISTURE TO SUPPORT A FEW SPRINKLES OR SNOW FLURRIES IN THE REGION
OF BEST FRONTOGENESIS INITIALLY OVER NORTHERN KANSAS LATE
TONIGHT...SHIFTING SOUTHWARD WITH THE MID LEVEL COLD POOL MONDAY.
LOW LEVEL WINDS WILL BE VERY STRONG WHEN THE LOW LEVEL COLD AIR
ADVECTION BEGINS IN EARNEST. H8 WINDS OF 40 TO 50 KNOTS AND H7 WINDS
NEAR 60 KNOTS WILL RESULT IN SURFACE WINDS APPROACHING HIGH WIND
WARNING CRITERIA IN THE REGION OF STRONGEST LOW LEVEL COLD AIR
ADVECTION LATE MONDAY MORNING IN THE HAYS/WAKEENEY AREA AND BY EARLY
AFTERNOON IN THE DODGE CITY/GARDEN CITY AREA. A STRONGLY WORDED WIND
ADVISORY HEADLINE WILL BE USED TO HIGHLIGHT THE EVENT, BUT THE EVENT
WILL HAVE TO BE MONITORED FOR A POSSIBLE HIGH WIND WARNING.

TEMPERATURES WILL BE RELATIVELY MILD TONIGHT WITH DOWNSLOPE FLOW.
ALTHOUGH CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS WILL BE PRESENT
MONDAY, TEMPERATURES SHOULD RISE INTO THE LOWER 50S IN THE SOUTHERN
ZONES BEFORE COLD AIR ADVECTION BEGINS IN EARNEST. FALLING AFTERNOON
TEMPERATURES CAN EXPECTED IN MOST AREAS.

WINDS WILL DIMINISH MONDAY NIGHT, AND TEMPERATURES WILL DROP INTO
THE LOWER TEENS IN MOST AREAS BY TUESDAY MORNING. THE NEXT UPPER
LEVEL TROUGH IN THE SERIES...EVIDENT NEAR 160W THIS AFTERNOON...WILL
MOVE OVER THE RIDGE AND DROP INTO NORTH DAKOTA BY TUESDAY AFTERNOON.
CYCLOGENESIS IN ADVANCE OF THE VIGOROUS UPPER LEVEL TROUGH WILL
RESULT IN A QUICK RETURN TO SOUTHWESTERLY FLOW IN KANSAS AND A RAPID
WARMUP TUESDAY. WITH H8 TEMPERATURES RISING ABOVE 5 DEGREES BY
TUESDAY AFTERNOON IN WESTERN KANSAS, SURFACE TEMPERATURES WILL RISE
INTO THE 50S AND MAY REACH 60 AROUND ELKHART. A STRONG PRESSURE
GRADIENT BETWEEN THE RETREATING COLD ANTICYCLONE AND THE LEE TROUGH
WILL RESULT IN STRONG SURFACE WINDS TUESDAY. WITH VERY DRY AIR AND
RAPIDLY WARMING TEMPERATURES...FIRE DANGER MAY APPROACH RED FLAG
WARNING CRITERIA.

DAYS 3-7...

MAIN CONCERN IN THE EXTENDED CONTINUES TO BE TIMING AND STRENGTH OF
THE ARCTIC AIRMASS MIDDLE OF THE WEEK.  STRONG NORTHWEST FLOW JET
STREAK WILL DIVE SOUTH-SOUTHEAST THROUGH THE GREAT PLAINS BEGINNING
WEDNESDAY.  AT THE NOSE OF THIS UPPER LEVEL FEATURE...SURFACE LOW
WILL DEVELOP ACROSS THE DAKOTAS AND SHIFT RAPIDLY SOUTHEASTWARD INTO
THE OHIO VALLEY REGION BETWEEN EARLY MORNING WEDNESDAY AND WEDNESDAY
EVENING.  IN THE WAKE OF THIS...ARCTIC AIR WILL SPILL SOUTH DURING
THE DAY...LIKELY REACHING SOUTHERN NEBRASKA AND FAR NORTHERN KANSAS
BY LATE AFTERNOON.  THE LATEST GFS AND ECMWF MODEL RUNS HAVE TRENDED
JUST A BIT QUICKER WITH THE ARCTIC AIR...THUS HIGHS AT HAYS MAY
OCCUR EARLY IN THE DAY WITH FALLING TEMPERATURES LATE.  STRONG
NORTHEAST WINDS WILL THEN USHER VERY COLD AIR INTO THE REMAINDER OF
THE DDC FA DURING THE NIGHT.  A BAND OF H7-8 MOISTURE WILL DEVELOP
IN THE FRONTOGENETIC AND HIGHLY BAROCLINIC ZONE FROM WESTERN
NEBRASKA INTO NORTHWESTERN KS.  A FEW SNOW FLURRIES OR LIGHT SNOW
MAY DEVELOP IF THE WIND CONVERGENCE/DEFORMATION IN THE H8-7 LAYER IS
STRONG ENOUGH FOR FRONTOGENETIC CIRCULATION TO DEVELOP.  FOR NOW
WILL JUST INSERT 10 TO 14 POPS ACROSS THE NORTHERN DDC FA WEDNESDAY
NIGHT SPREADING EAST DURING THE DAY THURSDAY.  IT APPEARS NOW THAT
THE ARCTIC AIR WILL SPREAD FAR ENOUGH SOUTHWEST TO ENCOMPASS JUST
ABOUT ALL OF THE DDC FA.  COLDEST AIR WILL BE UP TOWARD HAYS AND
HIGHS UP THERE MAY NOT ESCAPE THE 20 TO 22F RANGE THURSDAY.  THE
NEAR 1050MB HIGH WILL CONTINUE TO DIVE SOUTHEAST THROUGH THE LOWER
MISSOURI VALLEY THURSDAY EVENING WITH WINDS ACROSS SOUTHWEST KANSAS
VEERING AROUND FROM NORTHEAST TO EAST TO SOUTHEAST DURING THE DAY
THURSDAY.

AS THE UPPER LEVEL JET STREAK MOVES AWAY FROM THE REGION, THE
SURFACE HIGH WILL MOVE FARTHER AWAY AS WELL...WITH LEESIDE LOWER
PRESSURE FORMING ONCE AGAIN ACROSS MONTANA AND THE WESTERN DAKOTAS.
A CHANGE TO SOUTH-SOUTHWESTERLY WINDS IS EXPECTED THURSDAY
NIGHT...AND SINCE THE ARCTIC AIRMASS WILL BE QUITE SHALLOW THIS FAR
WEST...IT WILL NOT TAKE MUCH WESTERLY LOWER TROPOSPHERIC MOMENTUM TO
SCOUR OUT THE COLD AIR...ESPECIALLY WEST OF 100 DEGREES LONGITUDE.
THUS...A WILD SWING IN HIGH TEMPS IS POSSIBLE ACROSS MUCH OF THE DDC
FA WITH HIGHS IN DODGE CITY GOING FROM 49F WEDNESDAY TO 29F
THURSDAY TO 48F FRIDAY. AT LEAST THAT IS WHAT THE OFFICIAL FORECAST
GRIDS WILL BE REFLECTING.  THE SUBSTANTIAL LARGE SCALE RIDGE ALONG
THE LEFT COAST IS EXPECTED TO PERSIST THROUGH THE END OF THIS
FORECAST PERIOD AND INTO AT LEAST THE BEGINNING OF WEEK 2.  SOME OF
THE 216-240HR PROGS FROM THE GFS AND ECMWF SEEM TO BE SUGGESTING
PERHAPS A BREAK DOWN OF THIS RIDGE WITH SOME PACIFIC FLOW
UNDERCUTTING THE RIDGE BEYOND THIS FORECAST PERIOD...BUT HOW THAT
WILL IMPACT SOUTHWEST KANSAS IN THE FAR OUTLOOK PERIODS REMAINS TO
BE SEEN.  FOR NEXT WEEKEND THOUGH...AM HEDGING TOWARD THE ECMWF
THERMAL SOLUTIONS (WARMER) GIVEN THE PERSISTENT LARGE RIDGING AND
HEIGHTS.  THE GFS 850MB TEMPS APPEAR TOO COOL THIS FAR SOUTHWEST
GIVEN THE UPPER FLOW PATTERN

&&

.AVIATION...

MAIN CHALLENGE IN THE FORECAST FOR AVIATION CONCERNS WILL BE ONSET
OF VERY STRONG WINDS MONDAY AS AS A STRONG COLD FRONT PUSHES SOUTH
THROUGH WESTERN KANSAS.  CURRENT TAF HAS 23 TO 25KT SUSTAINED WITH
GUSTS INTO THE LOWER 30S UP UNTIL 18Z...BUT WINDS WILL LIKELY
INCREASE AFTER 18Z.  VFR CONDITIONS ARE EXPECTED TO CONTINUE.  IF
WINDS BECOME EVEN STRONGER THAN ANTICIPATED, THOUGH, THERE MAY BE
SOME PERIODS OF 4-6SM IN DUST IN THE LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  28  49  15  54 /   0  10   0   0
GCK  26  48  14  56 /   0  10   0   0
EHA  28  48  23  57 /   0  10   0   0
LBL  27  51  17  57 /   0  10   0   0
HYS  28  45  11  50 /   0  10   0   0
P28  27  52  16  51 /   0  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY
FOR KSZ030-031-043>046-061>066-074>081-084>090.
&&

FN01/25/25
Hazardous weather outlook, Jan 11, 4:29 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
429 AM CST SUN JAN 11 2009

KSZ030-031-043>046-061>066-074>081-084>090-121100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
429 AM CST SUN JAN 11 2009 /329 AM MST SUN JAN 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS DURING THE
DAY MONDAY. STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BEHIND THE FRONT. THIS COULD MAKE TRAVEL DIFFICULT ESPECIALLY
FOR THOSE IN HIGH PROFILE VEHICLES.

ANOTHER SHOT OF ARCTIC AIR COULD MOVE DOWN INTO WESTERN KANSAS ON
THURSDAY. THERE IS STILL SOME UNCERTAINTY AS TO THE INTENSITY OF
THE COLD AIR BUT WELL BELOW NORMAL TEMPERATURES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.